MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER PTX 35 DRUG-ELUTING STENT; NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING

COOK IRELAND LTD ZILVER PTX 35 DRUG-ELUTING STENT; NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING
Model Number G38463
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/11/2021
Type of Reportable Event Malfunction
Event or Problem Description
The device would not cross.There was an original stent place and the doctor believes it may have been getting caught up on this stent, but could not get the device in question to pass through.The procedure was completed by regular balloon angioplasty.Patient outcome: did any unintended section of the device remain inside the patient¿s body? no was the patient hospitalized or was there prolonged hospitalization? no did the patient require any additional procedures due to this occurrence? no did the product cause or contribute to the need for additional procedures? no has the complainant reported any adverse effects on the patient due to this occurrence? no has the complainant reported that the product caused or contributed to the adverse effects? na additional questions: are images of the device or procedure available? n/a, yes, no was this a primary procedure or a recurrent procedure? primary was a stent previously placed during previous procedures? no.A stent was placed during this same procedure.If there was a stent already in place, was the complaint stent placed in the stent that was already in situ? n/a, yes, no was the device used percutaneously? n/a, yes, no - yes where on the patient was the percutaneous access site? - femoral artery details of access sheath used (name, fr size, length)? typically use ansel but unconfirmed what was the target location for the stent? sfa was the device flushed through both flushing ports before the procedure, as per ifu? n/a, yes, no - yes details of the wire guide used (name, diameter, hydrophilic)? stork wire did the patient exhibit difficult anatomy? n/a, tortuous, altered - unknown was resistance encountered when advancing the wire guide to the target location? n/a, yes, no - unknown was resistance encountered when advancing the delivery system to the target location? n/a, yes, no how did the physician deal with the resistance encountered? was the delivery system tracked around a tight angle in the patient anatomy? no was the delivery system damaged/kinked/twisted before or during the procedure? n/a, yes, no - no was pre-dilation performed ahead of placement of the stent? n/a, yes, no - yes did the tip of the delivery system cross the target location? n/a, yes, no - no was the handle pulled towards the hub during deployment? n/a, yes, no - na was the delivery system pushed during deployment? n/a, yes, no - na could the stent be fully deployed at the target location? n/a, yes, no - na was the stent deployed smoothly / without resistance? n/a, yes, no - na was the lesion completely covered by the stent? n/a, yes, no - na was there any device left through the stent post placement? n/a yes, no - na was the stent fully deployed from the delivery system prior to removal? n/a, yes, no - na was post-dilation performed after the placement of the stent? n/a, yes, no - na if the stent is placed across the papilla, what is the length of the portion of the stent in the duodenum? na did the patient require any additional procedures as a result of this event? n/a, yes, no - no what intervention (if any) was required? none was the secondary intervention performed during the same procedure as the device failure or was it scheduled for another day? n/a were any other defects (other than the complaint issue) observed on the delivery system (e.G.Kinks) prior to return? n/a, yes, no - no.
 
Additional Manufacturer Narrative
Pma # - p100022/s001.Investigation is still pending.A follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
Supplemental report being submitted for lab evaluation completed on 05-nov-21: lab evaluation completed on 05-nov-21: distal white tip slight damage.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
Pma/510(k) # p100022/s001 the ¿zisv6-35-125-6-40-ptx¿ device of lot number c1853256 involved in this complaint was returned for evaluation, without the original packaging.With the information provided, a physical examination and document-based investigation was conducted.On evaluation of the device, the device was flushed as expected and a 0.035¿ wire guide was passed through the device without any issue.Upon visual inspection of the device, it was noticed that the end of the distal white tip was slightly damaged.Prior to distribution ¿zisv6-35-125-6-40-ptx¿ devices are subjected to a visual inspection and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the manufacturing records for ¿zisv6-35-125-6-40-ptx¿ of lot number ¿c1853256¿ did not reveal any discrepancies that could have contributed to this complaint issue.The review of relevant manufacturing records confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number ¿c1853256¿.It should be noted that the instructions for use states the following: ¿in relation to the lesion site, the distal area of narrowing should be stented first, followed by the proximal locations¿.There is evidence to suggest the user did not follow the ifu.A definitive root cause could not be determined as the circumstances of use cannot be replicated in the laboratory.A possible root cause could be attributed to user not reading/ following the ifu.The user tried to cross a stent that was already in place within the patient in the same procedure where the ifu states ¿in relation to the lesion site, the distal area of narrowing should be stented first, followed by the proximal locations¿.Complaint is confirmed based on the customers testimony as the clinical setting that could impact on the functionality of the device cannot be replicated in the laboratory.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
Supplemental follow-up report is being submitted due to the completion of the investigation and an update to the investigation conclusions.

Brand Name
ZILVER PTX 35 DRUG-ELUTING STENT
Common Device Name
NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
Manufacturer (Section G)
COOK IRELAND LTD
o halloran road
national technology park
limerick
Manufacturer Contact
aisling hassett
o halloran road
national technology park
limerick 
MDR Report Key12787861
Report Number3001845648-2021-00800
Device Sequence Number19854034
Product Code NIU
UDI-Device Identifier10827002384634
UDI-Public(01)10827002384634(17)230625(10)C1853256
Combination Product (Y/N)Y
Initial Reporter StatePA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/25/2023
Device Model NumberG38463
Device Catalogue NumberZISV6-35-125-6-40-PTX
Device Lot NumberC1853256
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/01/2021
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date10/11/2021
Event Location Hospital
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/13/2021
Supplement Date Received by Manufacturer10/13/2021
10/13/2021
Initial Report FDA Received Date11/10/2021
Supplement Report FDA Received Date12/03/2021
02/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/26/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age80 YR
Patient SexFemale
Patient Weight102 KG